U.S. doctors online nowAsk doctors free
Australia
A 20-year-old female asked:

I have had ibs like symptoms since starting levonorgestrel + ethinylestradiol birth control. could this cause gas, bloating and loose stools?

1 doctor answer1 doctor weighed in
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
IBS: oral bc cause?: Oral bcp's are just a version of what your body goes through hormonally during a regular (non-pill) cycle. IBS can be caused by stress of any kind, or by viral/bacterial gastroenteritis. Bcp's are not involved in causing IBS, but taking them irregularly can activate endometriosis by causing estrogen levels to vary in strength. Implants in the colon are common and can lead to IBS symptoms.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 4, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.